Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 21, 2021Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 21, 2021, 7:04 PM EDT for Dade County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2021, 7:04 PM EDT (23:04 UTC)
Expired
Oct 21, 2021, 7:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WWUS82 KFFC 212304
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Oct 21 2021
 
GAZ001-002-212330-
Walker GA-Dade GA-
704 PM EDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of western Walker and
Dade Counties through 730 PM EDT...

At 703 PM EDT, a strong thunderstorm was near Flat Rock, or 9 miles
southwest of Trenton, moving east at 35 mph.

HAZARD...Winds up to 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Lightning is one of nature's 
         leading killers. If you can hear thunder, you are close 
         enough to be struck by lightning.

Locations impacted include...
Trenton, Stephensville, Rising Fawn, Cloudland Canyon State Park,
Cooper Heights and New England.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3492 8541 3477 8531 3463 8547 3464 8554
      3491 8559
TIME...MOT...LOC 2303Z 276DEG 30KT 3480 8566 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 21, 3:35 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Oct 21, 3:35 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Thu Oct 21 2021

.SHORT TERM /Tonight through Friday Night/...
Cold front currently stretching from the central Great Lakes down
through the Lower Mississippi River Valley. This front will continue
to push eastward overnight and into Friday. High pressure will build
in behind the front later on Friday.

Scattered convection possible along and ahead of the front through
the late evening/early morning hours. Currently, convection remains
very spotty across the central and southern portions of the CWA. A
few lightning strikes have occurred, but mainly south of CSG. Do
think on/off sct shra with an isolated thunderstorm is possible this
afternoon. The more organized precipitation is expected along the
front later this evening into the early morning hours. Not much
forcing aloft noted, so main forcing mechanism should the the front
itself. Luckily, surface instability should be limited since the
boundary is progged to move through after dark for much of the CWA.
The far NW corner of the CWA would have the best potential for any
stronger thunderstorms during the evening hours. Damaging wind gusts
should be the primary hazard. QPF amounts remain very light.

For now, pop chances remain too small to mention ahead of the front
early tomorrow.

Not much cooler air behind the front. Temps will remain around
normal through Friday night.

NListemaa

.LONG TERM /Saturday through Thursday/...
A pleasant weekend is in store thanks to unexciting quasi-zonal
upper-level flow and dry post-FROPA air, as a weak upper-level ridge
over the central CONUS shifts eastward and places the CWA in a
region of weak subsidence and surface high pressure. Highs will
climb from the upper 60s to lower 80s on Saturday to the lower 70s
to mid-80s on Sunday as the air mass moderates.

The next opportunity for rain will come on Monday as an upper-level
trough traverses the Great Lakes region/OH River Valley. The GFS is
progging more of an open wave to race across this area amid quasi-
zonal flow, while the ECMWF is progging a deeper trough amid
meridional flow, and is thus slower with its progression.
Maintaining chance PoPs on Monday with a slight chance of thunder.

Model discrepancies continue through midweek with different
timing/phases in the upper-level wave pattern, though both the GFS
and ECMWF are depicting a deep trough traversing the eastern half of
the CONUS, bringing another shot at rain across the CWA as Gulf
moisture spreads in ahead of it. The GFS is faster than the ECMWF
and moves the rain out of the CWA on Thursday night. Given this
uncertainty, just carrying slight chance to chance PoPs area-wide
Wednesday and Thursday.

Martin

&&

.AVIATION... 18Z Update... Two main challenges with the TAFs. 1)
Precip timing/thunder potential. Models keep decreasing the
potential for thunder. Main line of precip should be with the
actual FROPA, which will be during the very late evening/early
morning. Until then, on/off light shra possible. 2) CIGs. Models
have backed off on the potential for IFR/MVFR cigs overnight. Not
quite confident that is reasonable. Places that receive a little
heavier rain will have the best chances for IFR cigs. Have kept
the bkn MVFR from previous TAF cycles.

//ATL Confidence...18Z Update...
Med confidence CIGs/precip timing. Otherwise, high confidence
remaining elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  74  49  76 /  20   5   0   0
Atlanta         59  72  50  75 /  30   5   0   0
Blairsville     51  65  42  70 /  40   5   0   0
Cartersville    55  70  46  74 /  30   0   0   0
Columbus        63  79  51  79 /  40   5   0   0
Gainesville     57  70  49  74 /  30   5   0   0
Macon           62  80  50  79 /  20   5   0   0
Rome            54  71  47  75 /  40   0   0   0
Peachtree City  59  74  47  75 /  30   5   0   0
Vidalia         64  82  54  80 /  20  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Martin
AVIATION...NListemaa
Hazardous weather outlook, Oct 21, 11:05 AM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1105 AM EDT Thu Oct 21 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1105 AM EDT Thu Oct 21 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible across north Georgia and
portions of central Georgia this afternoon into tonight. A strong
or severe storm or two cannot be ruled out, and could produce
damaging wind gusts and frequent lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is anticipated Friday through Sunday.
Isolated thunderstorms will be possible across north and central
Georgia on Monday. Some storms on Monday could be strong with
gusty winds, locally heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 21, 7:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Oct 21 2021

GAZ001-002-212330-
Walker GA-Dade GA-
704 PM EDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of western Walker and
Dade Counties through 730 PM EDT...

At 703 PM EDT, a strong thunderstorm was near Flat Rock, or 9 miles
southwest of Trenton, moving east at 35 mph.

HAZARD...Winds up to 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Trenton, Stephensville, Rising Fawn, Cloudland Canyon State Park,
Cooper Heights and New England.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3492 8541 3477 8531 3463 8547 3464 8554
      3491 8559
TIME...MOT...LOC 2303Z 276DEG 30KT 3480 8566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 7:34 PM EDTSpecial Weather StatementFFCWalker26 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.